Alert archive / California / Wind Advisories in 2006

Wind Advisory 18, NWS San Diego, CA

April 16, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 16, 2006, 1:03 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 1:03 PM PDT (20:03 UTC)
Expired
Apr 17, 2006, 3:09 AM PDT
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 162003
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
103 PM PDT SUN APR 16 2006

...WIND ADVISORY FOR MOST MOUNTAINS AND FOR THE HIGH DESERTS UNTIL
2 PM MONDAY...

.ONSHORE GRADIENTS TO LOW PRESSURE IN NEVADA COMBINED WITH
WINDS ALOFT WILL CAUSE LOCAL STRONG GUSTY WINDS IN MOST MOUNTAIN
AREAS AND HIGH DESERTS...INCREASING TONIGHT AND CONTINUING INTO
MONDAY.


CAZ055-056-058-060-170415-
/O.NEW.KSGX.WI.Y.0018.060416T2003Z-060417T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
103 PM PDT SUN APR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT MONDAY. 

LOCAL WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES. 

$$

ATKIN
2 follow-up statements
000 
WWUS76 KSGX 170417
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
917 PM PDT SUN APR 16 2006

...WIND ADVISORY FOR MOST MOUNTAINS AND FOR THE HIGH DESERTS
UNTIL 2 PM MONDAY...

.ONSHORE GRADIENTS TO LOW PRESSURE IN NEVADA COMBINED WITH STRONG
WINDS ALOFT WILL RESULT IN LOCAL GUSTY WINDS IN THE MOUNTAINS AND
HIGH DESERTS TONIGHT INTO MONDAY.

CAZ055-056-058-060-171200-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-060417T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
917 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY. 

LOCAL WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

$$

MOEDE
000 
WWUS76 KSGX 171009
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
309 AM PDT MON APR 17 2006


CAZ055-056-058-060-171115-
/O.CAN.KSGX.WI.Y.0018.000000T0000Z-060417T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
309 AM PDT MON APR 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND
ADVISORY.

THE STRONGEST WEST WINDS ASSOCIATED WITH AND UPPER TROUGH HAVE
PASSED A LITTLE FURTHER NORTH OF THE AREA THAN EXPECTED. LOCAL
GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH 10 AM...BUT WINDS ARE
EXPECTED TO REMAIN BELOW WIND ADVISORY STATUS.

$$

MACKECHNIE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 9:30 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 16, 9:30 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SUN APR 16 2006

.SYNOPSIS...THE MARINE LAYER WILL BRING LOW CLOUDS AND LOCAL FOG
WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS EARLY THIS WEEK. AN
UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE PAST TO THE NORTH CAUSING
LOCAL STRONG GUSTY WIND IN THE MOUNTAINS AND DESERTS TONIGHT AND
MONDAY. FAIR AND WARMER MID WEEK UNDER HIGH PRESSURE WITH WEAK
OFFSHORE FLOW. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND
COOLING TOWARD THE END OF THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

STRATUS WAS INTO THE LOWER COASTAL MOUNTAIN SLOPES THIS MORNING. THE
12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 4300 FT WITH DRY WSW
WINDS ALOFT. STRONG ONSHORE GRADIENTS WITH ABOUT 10 MB SAN-TPH AND
6 MB SAN-IPL.

AN UPPER TROUGH WILL MOVE PAST TO THE N LATE TONIGHT AND EARLY MON.
THIS WILL MAINTAIN A DEEP MARINE LAYER FOR LOTS OF LOW CLOUDS W OF
THE MOUNTAINS. HOWEVER...THE COOLER AIR ALOFT ASSOCIATED WITH THE
TROUGH WILL WEAKEN THE INVERSION FOR LOTS OF BREAKS IN THE OVERCAST.
SKIES SHOULD CLEAR OUT BEHIND THE TROUGH MON AFTERNOON. STRONGER
ONSHORE GRADIENTS AND INCREASING WINDS ALOFT WILL CAUSE LOCAL STRONG
GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND MONDAY.
THE WINDS MAY REACH NEAR ADVISORY STRENGTH. CONTINUED BELOW SEASONAL
TEMPS IN MOST AREAS MON. A LITTLE STRATUS MIGHT LINGER AROUND TUE
MORNING...OTHERWISE WEAK HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW
WILL BRING GENERALLY FAIR AND SIGNIFICANTLY WARMER DAYS TUE AND WED.

LONGER RANGE PROGS INDICATE AN UPPER TROUGH APPROACHING FROM THE NW
WILL BRING MORE CLOUDS AND COOLING DURING THE SECOND HALF OF THE
WEEK. THERE WILL BE A SMALL CHANCE OF PRECIP BY FRI AND THE WEEKEND
BUT STILL TOO FAR OUT AND TOO MUCH UNCERTAINTY TO INCLUDE IN THE
ZONES.

&&

.AVIATION...
MARINE LAYER DEPTH AROUND 4200 FEET THIS MORNING BASED ON THE 12Z
NKX SOUNDING AND RECENT TOP REPORTS OUT OF KSAN. EXPECT SOME
DEEPENING TONIGHT AS A SHORTWAVE TROUGH SLIDES INLAND TO THE NORTH
FOLLOWED BY LOWERING ON MONDAY.

MOSTLY VFR EXPECTED TODAY WITH SCATTERED STRATOCU AROUND 2000 TO
2500 FEET MSL WITH ANOTHER BROKEN TO LOCALLY SCATTERED STRATOCU
LAYER ROUND 4000 FEET MSL WITH TOPS AROUND 4500 FEET MSL. MOUNTAIN
TOPS WILL BE OBSCURED AT TIMES. MOSTLY MVFR TONIGHT AS THE LOWER
LAYER BECOMES BROKEN TO OVERCAST. SOME MVFR VISIBILITY RESTRICTIONS
OVERNIGHT AS WELL FROM LIGHT FOG.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...HORTON
Hazardous weather outlook, Apr 16, 1:00 PM PDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PDT SUN APR 16 2006

CAZ055-056-058-060-061-062-171200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
100 PM PDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

LOCAL GUSTY WEST WINDS TO 40 MPH AT TIMES THIS AFTERNOON THROUGH
TONIGHT IN THE MOUNTAINS AND DESERTS. WIND ADVISORY IN EFFECT. SEE
LAXNPWSGX FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY.

LOCAL GUSTY WEST WINDS TO 40 MPH AT TIMES MONDAY THROUGH MONDAY
EVENING IN THE MOUNTAINS AND DESERTS. WIND ADVISORY IN EFFECT. SEE
LAXNPWSGX FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION
IS NOT REQUESTED...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

MACKECHNIE/ATKIN

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.